Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 446, NWS Memphis, TN

February 24, 20118 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 6:59 PM CST for 8 counties in Tennessee. It was in force for 90 days. 21 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 6:59 PM CST (00:59 UTC)
Expired
May 25, 2011, 9:45 PM CDT
In force
90 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Chester County, TN, Crockett County, TN, Decatur County, TN, Haywood County, TN, Henderson County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN

What was reported inside it

TimeReportWhereRemark
Feb 24, 8:23 PM CSTTSTM WND DMG3 Nw Darden, TNTREES WERE KNOCKED DOWN ON CORINTH ROAD NORTHWEST OF DARDEN. A CARPORT WAS CAVED IN DAMAGING A PICKUP TRUCK AND A SHED WAS DESTROYED. A TREE LANDED ON A HOUSE AND A ROOF WAS BLOWN OFF A BARN.
Feb 24, 8:25 PM CSTHAIL 0.75Jacks Creek, TN
Feb 24, 8:30 PM CSTTORNADO 22 Nw Parsons, TNTORNADO BEGAN 2 MILES NORTHEST OF PARSONS AT 830 PM AND CONTINUED TO THE CHEROKEE LANDING AREA AT THE TENNESSEE RIVER BY 845 PM. ESTIMATED WINDS WERE 120 MPH...PATH LENGTH WAS 12 MILES...AND MAXIMUM WIDTH WAS 400 YARDS. MAJOR DAMAGE TO A MOBILE HOME IN THE FIV
Feb 24, 8:50 PM CSTTSTM WND DMGParsons, TN1 LARGE TREE ACROSS ROAD ON DOLPHIN STREET
Feb 24, 8:50 PM CSTTORNADOParsons, TNTOMBSTONES PULLED OUT OF GROUND IN CEMETARY...7 HOMES DAMAGED...ONE MOBILE HOME ABOUT 75 PERCENT DESTROYED. GRAIN BINS PULLED OFF CONCRETE PADS AND NUMEROUS FARM BUILDINGS DAMAGED. ABOUT 50 PERCENT OF RESIDENTS STILL WITHOUT POWER. EMERGENCY MANAGER BELIEVES T
Feb 28, 6:55 AM CSTHAIL 0.75Decaturville, TN
Mar 26, 2:40 PM CDTHAIL 0.88Decaturville, TNNICKEL SIZE HAIL COVERING THE GROUND.
Apr 4, 12:45 PM CDTTSTM WND DMG7 Nnw Henderson, TNSEVERAL TREES DOWN IN THE TOWN OF PINSON. SOME TREES FELL ON HOUSES...CAUSING DAMAGE.
Apr 4, 1:00 PM CDTTSTM WND DMGLexington, TNTREES AND POWERLINES DOWN IN DOWNTOWN LEXINGTON. SHINGLES OFF OF HOUSES 5 MILES EAST OF LEXINGTON AND 1 MILE NORTH OF FORT WELLS.
Apr 4, 1:00 PM CDTTSTM WND GST 712 Nw Lexington, TN71 MPH WIND GUST ESTIMATED NEAR BEECH LAKE.
Apr 4, 1:10 PM CDTTSTM WND DMG12 N Parsons, TNSEVERAL TREES AND POWER LINES DOWN BLOCKING ROADS ACROSS NORTHERN DECATUR COUNTY.
Apr 4, 1:15 PM CDTTSTM WND DMGParsons, TNTREES DOWN...SOME STRUCTURAL DAMAGE ALONG HWY 69 IN THE TOWN OF PARSONS.
Apr 4, 1:30 PM CDTTSTM WND GST 803 E Lexington, TNTWO TREES UPROOTED AND A FLAG POLE WAS BENT.
Apr 15, 7:20 AM CDTTSTM WND DMGScotts Hill, TNTREES DOWN COVERING THE ROADS IN SCOTTS HILL. ALSO TREES REPORTED DOWN IN WESTERN HENDERSON COUNTY.
Apr 20, 12:30 AM CDTTSTM WND DMGDecaturville, TNSEVERAL LARGE TREE LIMBS AND BRANCHES DOWN
Apr 20, 3:23 AM CDTHAIL 1Jacks Creek, TN
Apr 26, 9:04 PM CDTTSTM WND DMGJacks Creek, TNPOSSIBLE TORNADO IN TRAILER PARK IN JACKS CREEK.
Apr 26, 9:09 PM CDTHAIL 11 E Jacks Creek, TNQUARTER SIZED HAIL WITH WINDS TO 50 MPH.
Apr 26, 9:20 PM CDTTSTM WND GST 6010 Se Lexington, TN
Apr 26, 9:20 PM CDTHAIL 210 Se Lexington, TN
May 23, 7:35 PM CDTHAIL 17 Sw Decaturville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 2:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 538 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
538 m²/s²
0-3 km storm-relative helicity
629 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WUUS54 KMEG 250059
SVRMEG
TNC033-075-097-167-250145-
/O.NEW.KMEG.SV.W.0446.110225T0059Z-110225T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
  TIPTON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 745 PM CST

* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FT
  PILLOW TO 13 MILES SOUTHWEST OF BRIGHTON...OR ALONG A LINE
  EXTENDING FROM 7 MILES NORTHEAST OF FORT PILLOW STATE PARK TO 6
  MILES NORTHWEST OF MILLINGTON...AND MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COVINGTON...RIPLEY AND FORT PILLOW STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR SUNK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3589 8917 3565 8918 3539 9003 3540 9004
      3541 9004 3545 9000 3546 9000 3553 8995
      3553 8993 3556 8993 3564 8985 3570 8981
TIME...MOT...LOC 0058Z 305DEG 15KT 3568 8973 3540 8993

$$
3 follow-up statements
346 
WWUS54 KMEG 250117
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CST THU FEB 24 2011

TNC033-075-097-167-250145-
/O.CON.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
717 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTHEASTERN TIPTON...NORTHERN HAYWOOD...SOUTHEASTERN LAUDERDALE
AND WESTERN CROCKETT COUNTIES...

AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FORKED DEER TO GIFT...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF RIPLEY TO COVINGTON...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAURY CITY...
DURHAMVILLE...ORYSA...GIFT...TURNPIKE...OWL CITY...RUDOLPH...
TOULON...EDWARD GROVE...TIBBS...OAKVIEW...FROG JUMP...DOG HILL AND
JOHNSONS GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3556 8950 3551 8964 3555 8964 3559 8962
      3564 8957 3577 8951 3589 8917 3565 8918
TIME...MOT...LOC 0117Z 305DEG 15KT 3580 8939 3552 8958

$$
193 
WWUS54 KMEG 250137
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
737 PM CST THU FEB 24 2011

TNC097-167-250147-
/O.CAN.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/
LAUDERDALE TN-TIPTON TN-
737 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPTON AND
SOUTHEASTERN LAUDERDALE COUNTIES IS CANCELLED...

AT 737 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3561 8933 3577 8936 3583 8917 3565 8918
TIME...MOT...LOC 0137Z 305DEG 15KT 3575 8931 3547 8950

$$

TNC033-075-250145-
/O.CON.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/
CROCKETT TN-HAYWOOD TN-
737 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTH CENTRAL HAYWOOD AND CENTRAL CROCKETT COUNTIES...

AT 737 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMASVILLE TO 16 MILES
SOUTHWEST OF OAKVIEW...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF RIPLEY TO 9 MILES SOUTHEAST OF COVINGTON...MOVING NORTHEAST AT 60
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OWL CITY...
RUDOLPH...OAKVIEW...JOHNSONS GROVE AND CHRISTMASVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3561 8933 3577 8936 3583 8917 3565 8918
TIME...MOT...LOC 0137Z 305DEG 15KT 3575 8931 3547 8950

$$
891 
WUUS54 KMEG 260154
SVRMEG
TNC023-039-077-113-260245-
/O.NEW.KMEG.SV.W.0029.110526T0154Z-110526T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 945 PM CDT

* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES WEST OF
  MIFFLIN...OR NEAR JACKSON...AND MOVING EAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HENDERSON...LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
  TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
  PINE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3550 8799 3543 8877 3579 8871 3579 8860
      3580 8859 3583 8835 3582 8818 3585 8817
      3586 8803 3583 8799 3575 8799 3573 8802
      3567 8801 3561 8802 3557 8799
TIME...MOT...LOC 0155Z 260DEG 42KT 3560 8876

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 24, 5:33 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/

DISCUSSION...

FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.

A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.

FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.

BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.

SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.

SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.

KRM

&&

.AVIATION...
00Z TAF CYCLE

AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  49  37  65 / 100   0   0  10
MKL  43  47  30  63 / 100   0   0  10
JBR  39  46  34  62 / 100   0   0  10
TUP  51  55  35  68 / 100   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 24, 9:15 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CST THU FEB 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
915 AM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL
SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT.
TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FRONT.

A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS
AFTERNOON AND TONIGHT.  VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG
A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH
THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS
WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN
EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID
SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO
BRING MORE SEVERE WEATHER TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND
MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY.

KRM

In the hours before

Local storm report, Feb 24, 6:07 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     WHEATLEY                34.92N 91.11W
02/24/2011                   ST. FRANCIS        AR   TRAINED SPOTTER

            30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
            MISSING...POWER OUT

&&

CJC
Local storm report, Feb 24, 6:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     WHEATLEY                34.92N 91.11W
02/24/2011                   ST. FRANCIS        AR   TRAINED SPOTTER

            30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
            MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
            78 AND US-70

&&

CJC
Local storm report, Feb 24, 6:18 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      CORNING                 36.41N 90.59W
02/24/2011                   CLAY               AR   LAW ENFORCEMENT

            3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
            FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.

&&

CJC
Local storm report, Feb 24, 6:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FUNNEL CLOUD     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

0613 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            ROOF TAKEN OFF OF A BUILDING IN WHEATLEY

&&

CJC
Local storm report, Feb 24, 6:43 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
02/24/2011                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD

&&

CJC
Local storm report, Feb 24, 6:49 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     NON-TSTM WND DMG 1 S TRUMANN             35.66N 90.52W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
            MARKER 24.

0636 PM     TORNADO          CRAWFORDSVILLE          35.23N 90.33W
02/24/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
            WERE SEEN BLOWING ACROSS THE ROAD.

0639 PM     TSTM WND DMG     2 W OBION               36.26N 89.23W
02/24/2011                   OBION              TN   TRAINED SPOTTER

            TREES DOWN IN THE TOWN OF GLASS.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:11 PM CSTSevere Thunderstorm WarningMEGDyer, Henry, Lake, Lauderdale, Tipton, Weakley90 days
Feb 24, 6:14 PM CSTTornado WarningMEGLauderdale31 min
Feb 24, 6:19 PM CSTTornado WarningMEGObion, Weakley28 min
Feb 24, 6:23 PM CSTSevere Thunderstorm WarningMEGLauderdale, Tipton90 days
Feb 24, 6:28 PM CSTSevere Thunderstorm WarningMEGCarroll, Fayette, Gibson, Henry, Shelby, Tipton and 1 more90 days
Feb 24, 6:34 PM CSTTornado WarningMEGShelby26 min
Feb 24, 6:38 PM CSTTornado WarningMEGCrockett, Dyer, Lake, Lauderdale, Obion52 min
Feb 24, 6:41 PM CSTFlash Flood WarningMEGCrockett, Gibson, Haywood, Lauderdale, Tipton3 hr
Feb 24, 6:56 PM CSTFlash Flood WarningMEGFayette, Shelby3 hr
Feb 24, 6:57 PM CSTTornado WarningMEGFayette, Haywood, Shelby, Tipton48 min
Feb 24, 7:15 PM CSTTornado WarningMEGChester, Fayette, Hardeman, Shelby45 min
Feb 24, 7:20 PM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby90 days
Feb 24, 7:21 PM CSTTornado WarningMEGCarroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more39 min
Feb 24, 7:26 PM CSTSevere Thunderstorm WarningMEGHenry90 days
Feb 24, 7:31 PM CSTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison44 min
Feb 24, 7:32 PM CSTTornado WarningMEGChester, Fayette, Hardeman, Haywood, Henderson, Madison43 min
Feb 24, 7:52 PM CSTFlash Flood WarningMEGCarroll, Henry3 hr
Feb 24, 7:56 PM CSTTornado WarningMEGChester, Fayette, Hardeman, McNairy49 min
Feb 24, 7:58 PM CSTFlash Flood WarningMEGCarroll, Chester, Crockett, Gibson, Henderson, Madison3 hr
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley47 min
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEGFayette, Hardeman, McNairy47 min
Feb 24, 8:00 PM CSTTornado WarningMEGCarroll, Henry45 min
Feb 24, 8:04 PM CSTFlash Flood WarningMEGChester, Fayette, Hardeman, McNairy3 hr
Feb 24, 8:11 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson19 min
Feb 24, 8:12 PM CSTTornado WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more48 min
Feb 24, 8:23 PM CSTFlash Flood WarningMEGDecatur3 hr
Feb 24, 8:34 PM CSTSevere Thunderstorm WarningMEGHardin, McNairy56 min
Feb 24, 8:47 PM CSTFlash Flood WarningMEGHardin, McNairy3 hr
Feb 24, 9:30 PM CSTSevere Thunderstorm WarningMEGHardin36 min
Feb 25, 6:40 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale11 hr
Feb 25, 6:40 AM CSTRiver Flood WarningMEGDyer, Lake34 days
Feb 25, 6:40 AM CSTRiver Flood WarningMEGDyer, Lake, Lauderdale37 days
Feb 25, 1:37 PM CSTRiver Flood WarningMEGLauderdale, Tipton38 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.